Panniculitis secondary to extravasation of clarithromycin in a patient with alpha-1-antitrypsin deficiency (phenotype PiZ)

Research output: Contribution to journalArticle

Authors

Colleges, School and Institutes

Abstract

alpha 1-Antitrypsin deficiency (AATD) is known to be associated with panniculitis. Although reports of this association are rare, the true incidence may be unappreciated because of underdiagnosis of AATD. We report a case of panniculitis occurring in a 34-year-old woman with severe AATD following the extravasation of clarithromycin infused intravenously for treatment of community-acquired pneumonia. Resolution occurred with conservative management. The histopathology and management of this unusual condition are discussed, with a review of the literature.

Details

Original languageEnglish
Pages (from-to)410-413
Number of pages4
JournalBritish Journal of Dermatology
Volume149
Issue number2
Publication statusPublished - 1 Aug 2003